Alert archive / New Mexico / Wind Advisories in 2025

Wind Advisory 18, NWS Midland/Odessa, TX

April 26, 2025Eddy County, New Mexico

NWS Midland/Odessa, TX issued this wind advisory at Apr 26, 2025, 1:05 PM MDT for Eddy County, New Mexico. It took effect at Apr 27, 2025, 10:00 AM MDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Apr 26, 2025, 1:05 PM MDT (19:05 UTC)
In effect from
Apr 27, 2025, 10:00 AM MDT
Expired
Apr 27, 2025, 9:00 PM MDT
In force
11 hr
Issued by
NWS Midland/Odessa, TX

County Eddy County, NM

The radar

The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 19:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 7.1 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2025-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1252 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2025-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 90 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1252 J/kg
Mixed-layer CIN
-56 J/kg
Mixed-layer LCL
764 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
90 m²/s²
0-3 km storm-relative helicity
150 m²/s²
Significant tornado parameter
0.8
Supercell composite
5.7

Open this sounding in Storm Lab

The text

As transmitted.

292 
WWUS74 KMAF 261905
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
105 PM MDT Sat Apr 26 2025

NMZ027-TXZ270-271-271200-
/O.NEW.KMAF.HW.W.0025.250427T1600Z-250428T0300Z/
Guadalupe Mountains of Eddy County-Guadalupe Mountains Above
7000 Feet-Guadalupe and Delaware Mountains-
Including the cities of Pine Springs, Guadalupe Mountains
National Park, and Queen
105 PM MDT Sat Apr 26 2025 /205 PM CDT Sat Apr 26 2025/

...HIGH WIND WARNING IN EFFECT FROM 10 AM MDT /11 AM CDT/ TO 9 PM 
MDT /10 PM CDT/ SUNDAY...

* WHAT...Southwest winds 30 to 50 mph with gusts up to 70 mph 
  expected.

* WHERE...Guadalupe Mountains of west Texas and Southeast New Mexico.

* WHEN...From 10 AM MDT /11 AM CDT/ to 9 PM MDT /10 PM CDT/ Sunday.

* IMPACTS...Travel will be difficult, especially for high profile 
  vehicles like campers, vans, and tractor trailers. Aviation 
  interests may experience localized but extreme turbulence, or 
  strong downward airflows if flying in the near the Guadalupe 
  Mountains.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Delay travel through Guadalupe Pass or find another route, if 
possible.

Use caution if flying low near the mountains as severe turbulence is 
possible.

&&

$$

NMZ028-271200-
/O.NEW.KMAF.WI.Y.0018.250427T1600Z-250428T0300Z/
Eddy County Plains-
Including the cities of Carlsbad Caverns NP, Carlsbad, and
Artesia
105 PM MDT Sat Apr 26 2025

...WIND ADVISORY IN EFFECT FROM 10 AM TO 9 PM MDT SUNDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Eddy County Plains.

* WHEN...From 10 AM to 9 PM MDT Sunday.

* IMPACTS...Gusty winds may blow around unsecured objects.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Secure loose objects that could be damaged or blown away by strong 
winds.

&&

$$

DAC
2 follow-up statements
991 
WWUS74 KMAF 270823
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
223 AM MDT Sun Apr 27 2025

NMZ027-TXZ270-271-280300-
/O.CON.KMAF.HW.W.0025.250427T1600Z-250428T0300Z/
Guadalupe Mountains of Eddy County-Guadalupe Mountains Above
7000 Feet-Guadalupe and Delaware Mountains-
Including the cities of Queen, Guadalupe Mountains National Park,
and Pine Springs
223 AM MDT Sun Apr 27 2025 /323 AM CDT Sun Apr 27 2025/

...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM MDT /11 AM CDT/ 
THIS MORNING TO 9 PM MDT /10 PM CDT/ THIS EVENING...

* WHAT...Southwest winds 35 to 45 mph with gusts up to 65 mph 
  expected.

* WHERE...Guadalupe Mountains of west Texas and Southeast New Mexico.

* WHEN...From 10 AM MDT /11 AM CDT/ this morning to 9 PM MDT /10 PM 
  CDT/ this evening.

* IMPACTS...Travel will be difficult, especially for high profile 
  vehicles like campers, vans, and tractor trailers. Aviation 
  interests may experience localized but extreme turbulence, or 
  strong downward airflows if flying in the near the Guadalupe 
  Mountains.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Delay travel through Guadalupe Pass or find another route, if 
possible.

Use caution if flying low near the mountains as severe turbulence is 
possible.

&&

$$

NMZ028-280300-
/O.CON.KMAF.WI.Y.0018.250427T1600Z-250428T0300Z/
Eddy County Plains-
Including the cities of Artesia, Carlsbad Caverns NP, and
Carlsbad
223 AM MDT Sun Apr 27 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 9 PM 
MDT THIS EVENING...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Eddy County Plains.

* WHEN...From 10 AM this morning to 9 PM MDT this evening.

* IMPACTS...Gusty winds may blow around unsecured objects.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Secure loose objects that could be damaged or blown away by strong 
winds.

&&

$$
485 
WWUS74 KMAF 271900
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
100 PM MDT Sun Apr 27 2025

NMZ027-TXZ270-271-280300-
/O.CON.KMAF.HW.W.0025.000000T0000Z-250428T0300Z/
Guadalupe Mountains of Eddy County-Guadalupe Mountains Above
7000 Feet-Guadalupe and Delaware Mountains-
Including the cities of Pine Springs, Queen, and Guadalupe
Mountains National Park
100 PM MDT Sun Apr 27 2025 /200 PM CDT Sun Apr 27 2025/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT /10 PM CDT/ 
THIS EVENING...

* WHAT...Southwest winds 35 to 45 mph with gusts up to 65 mph.

* WHERE...Guadalupe Mountains of west Texas and Southeast New Mexico.

* WHEN...Until 9 PM MDT /10 PM CDT/ this evening.

* IMPACTS...Travel will be difficult, especially for high profile 
  vehicles like campers, vans, and tractor trailers. Aviation 
  interests may experience localized but extreme turbulence, or 
  strong downward airflows if flying in the near the Guadalupe 
  Mountains.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Delay travel through Guadalupe Pass or find another route, if 
possible.

Use caution if flying low near the mountains as severe turbulence is 
possible.

&&

$$

NMZ028-280300-
/O.CON.KMAF.WI.Y.0018.000000T0000Z-250428T0300Z/
Eddy County Plains-
Including the cities of Artesia, Carlsbad Caverns NP, and
Carlsbad
100 PM MDT Sun Apr 27 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph.

* WHERE...Eddy County Plains.

* WHEN...Until 9 PM MDT this evening.

* IMPACTS...Gusty winds may blow around unsecured objects.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Secure loose objects that could be damaged or blown away by strong 
winds.

&&

$$

Chehak

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this wind advisory went out at Apr 26, 11:19 AM MDT, 1 hour 46 minutes earlier. Its key messages:

  • Updated at 1213 PM CDT Sat Apr 26 2025
  • Another round of strong to severe storms is expected to develop this afternoon/evening over our northern counties. Once again, large hail and damaging winds will be the main threats, although a tornado or two cannot be ruled out.
  • An active weather pattern continues over the next several days, along with the potential for strong to severe storms during the afternoon/evening hours.
  • A couple of cold fronts next week bring increased rain chances and slightly cooler temperatures.
Area forecast discussion, Apr 26, 11:19 AM MDT, 1 hour 46 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1219 PM CDT Sat Apr 26 2025

...New AVIATION...

.KEY MESSAGES...
Updated at 1213 PM CDT Sat Apr 26 2025

- Another round of strong to severe storms is expected to develop
  this afternoon/evening over our northern counties. Once again,
  large hail and damaging winds will be the main threats, although
  a tornado or two cannot be ruled out.

- An active weather pattern continues over the next several days,
  along with the potential for strong to severe storms during the
  afternoon/evening hours.

- A couple of cold fronts next week bring increased rain chances
  and slightly cooler temperatures.

&&

.SHORT TERM...
(Today through Sunday afternoon)
Issued at 304 AM CDT Sat Apr 26 2025

An upper-level trough continues to hover over the western CONUS,
keeping the door open for more disturbances to roll through our
region this weekend. Saturday, another shortwave whips across the
area while a stationary boundary lies in the Texas Panhandle and the
dryline sets in a manner that nearly follows along the Pecos River.
By Saturday afternoon, some isolated storms are expected to trigger
along the dryline, but most of the shower/storm activity looks to
revolve around the position of the stationary boundary. Based on
short-range models, a line of storms is progged to develop along the
stationary front and move from north to south during the
afternoon/early evening. A couple of these storms will have the
potential to be on the strong to severe side, with the main threats
being large hail and damaging winds, although a tornado or two
cannot be ruled out. PoPs tomorrow range from 20%-60%, with the best
chances over our northern counties. In terms of temperatures, highs
will range from the upper 70s to mid 80s north of the Pecos, while
areas south of the Pecos reach mainly into the upper 80s to upper
90s. Lows Saturday night fall into the upper 50s to mid 60s.

Sunday, lee troughing develops a surface low that tracks from
Colorado toward the Midwest. This tightens our pressure gradient,
leading to breezy southwesterly and southerly winds. The strongest
winds will be over the mountains and adjacent plains in New Mexico.
Diurnal heating may help kick up a few showers/storms along the
dryline near the Big Bend Sunday afternoon, though PoPs will be
relatively low (10%-30%). Provided ample moisture and instability, a
few storms could once again become strong to severe, with large hail
and damaging winds as the main threats. Highs Sunday top off in the
upper 80s to upper 90s.

&&

.LONG TERM...
(Sunday night through Friday)
Issued at 304 AM CDT Sat Apr 26 2025

The long term period sees a continuation of an active weather
pattern. An upper-level trough lingers out west and shortwave
disturbances continue to pass within a generally southwesterly flow
aloft. The dryline also hangs around the area, serving as a focal
point for shower/storm development over the eastern Permian Basin
and Lower Trans Pecos Monday afternoon as highs warm into the 80s
and 90s.

By Tuesday, the upper-level trough finally gets moving and digs into
the Desert Southwest. A Pacific front shaves a few degrees off of
Tuesday's highs compared to Monday and brings the return of better
rain chances across the area. Another front swings in Thursday
afternoon, dropping highs mostly into the 70s and 80s on Friday.

&&

.AVIATION...
(18Z TAFS)
Issued at 1213 PM CDT Sat Apr 26 2025

MVFR ceilings remain present at MAF and HOB early this afternoon,
but this is expected to lift within the next hour or so. VFR
conditions and continued southeast winds are expected for all
through the remainder of the afternoon into tonight. HOB and MAF
have a medium probability of thunderstorms in the vicinity late
this afternoon and evening with direct TAF impacts possible. The
most likely time for this activity is between 20-23Z for HOB and
23-02Z for MAF. Gusty winds and reduced visibility may be present
in and around thunderstorms. MVFR ceilings make a return during
the morning hours on Sunday. These ceilings are expected to be
confined to MAF and HOB, though a brief reduction at other
terminals remains low but possible. Ceilings will lift to VFR by
afternoon once again.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring               63  91  66  91 /  20  10  20  10
Carlsbad                 59  93  60  89 /   0  10   0   0
Dryden                   66  91  66  91 /   0  10  30  20
Fort Stockton            66  96  68  95 /   0  20  20  20
Guadalupe Pass           61  86  59  80 /   0   0   0   0
Hobbs                    60  91  59  87 /  10  10  10   0
Marfa                    55  89  59  88 /   0  10  20  10
Midland Intl Airport     64  91  66  90 /  10  10  20  10
Odessa                   65  91  66  90 /  10  10  20  10
Wink                     65  96  65  94 /   0  10  10  10

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
TX...None.
NM...None.
&&

SHORT TERM...95
LONG TERM....95
AVIATION...91

In the hours before

Local storm report, Apr 26, 7:28 AM MDT, 5 hours 37 minutes before
Preliminary Local Storm Report
National Weather Service Midland/Odessa TX
828 AM CDT Sat Apr 26 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0353 AM     Flash Flood      4 W Malaga              32.23N 104.15W
04/26/2025                   Eddy               NM   Fire Dept/Rescue

            At 253 AM MDT a swift water rescue was
            conducted near a low water crossing across
            Black River near Black River Road. Vehicle
            was reported to have been swept downstream.
            No injuries were reported.

0541 AM     Flash Flood      2 WNW Malaga            32.24N 104.10W
04/26/2025                   Eddy               NM   Fire Dept/Rescue

            At 441 AM MDT a swift water rescue was
            conducted at a low water crossing over the
            Black River along Higby Hole Road. No
            injuries were reported.

&&
Local storm report, Apr 26, 8:53 AM MDT, 4 hours 12 minutes before
Preliminary Local Storm Report
National Weather Service Midland/Odessa TX
953 AM CDT Sat Apr 26 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0857 AM     Flash Flood      15 SSE Malaga           32.04N 103.96W
04/26/2025                   Eddy               NM   Public

            A social media post showed an oil field road
            closed due to flooding of a low water
            crossing near the Pecos River in far
            southern Eddy County.

&&

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 6:23 PM MDTSevere Thunderstorm Warning Destructive damage threatMAFLea67 min
Apr 25, 7:37 PM MDTSpecial Weather StatementMAFEddy38 min
Apr 25, 8:06 PM MDTSevere Thunderstorm WarningMAFEddy54 min
Apr 25, 9:17 PM MDTSevere Thunderstorm WarningMAFEddy58 min
Apr 25, 9:26 PM MDTSpecial Weather StatementMAFEddy49 min
Apr 25, 9:50 PM MDTFlash Flood WarningMAFEddy3 hr
Apr 25, 10:03 PM MDTSevere Thunderstorm Warning Considerable damage threatMAFEddy57 min
Apr 25, 10:58 PM MDTSevere Thunderstorm Warning Considerable damage threatMAFEddy62 min
Apr 25, 11:58 PM MDTSevere Thunderstorm WarningMAFEddy62 min
Apr 26, 1:18 AM MDTSevere Thunderstorm WarningMAFEddy, Lea57 min
Apr 26, 2:40 AM MDTSevere Thunderstorm WarningMAFLea44 min
Apr 26, 3:20 AM MDTSpecial Weather StatementMAFLea40 min
Apr 26, 3:34 AM MDTSevere Thunderstorm WarningMAFLea29 min
Apr 26, 1:05 PM MDTHigh Wind WarningMAFEddy32 hr
Apr 26, 1:15 PM MDTRed Flag WarningMAFChaves, Eddy, Lea, Lincoln, Otero32 hr
Apr 26, 5:53 PM MDTSevere Thunderstorm Warning Considerable damage threatMAFLea37 min

Nearby

Wind Advisories in New Mexico, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.